Alert archive / Washington / Gale Warnings in 2018
Gale Warning 72, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 2, 2018, 8:53 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2018, 8:53 AM PDT (15:53 UTC)
- Expired
- Oct 2, 2018, 2:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
995 WHUS76 KSEW 021553 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 853 AM PDT Tue Oct 2 2018 PZZ132-030000- /O.NEW.KSEW.GL.W.0072.181002T1553Z-181002T2100Z/ /O.NEW.KSEW.SC.Y.0219.181002T2100Z-181003T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 853 AM PDT Tue Oct 2 2018 ...GALE WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 2 PM PDT this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 PM this afternoon to 11 PM PDT this evening. * WIND...West 25 to 35 kt easing to 20 to 30 kt this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-153-156-170-173-176-030000- /O.NEW.KSEW.SC.Y.0219.181002T1553Z-181003T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 853 AM PDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 11 PM PDT this evening. * WIND...westerly wind 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-135-030000- /O.NEW.KSEW.SC.Y.0219.181002T1553Z-181003T0600Z/ Admiralty Inlet-Puget Sound and Hood Canal- 853 AM PDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 11 PM PDT this evening. * WIND...southerly 15 to 25 kt becoming northwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-030000- /O.NEW.KSEW.SC.Y.0219.181002T1553Z-181003T1200Z/ Northern Inland Waters Including The San Juan Islands- 853 AM PDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 5 AM PDT Wednesday. * WIND...southwest 15 to 25 kt becoming northwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 2, 3:00 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 2, 3:00 AM PDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 AM PDT Tue Oct 2 2018
.SYNOPSIS...A cool upper trough will bring scattered showers
and some breezy areas to Western Washington today. No significant
weather systems are expected Wednesday and Thursday. A frontal
system will reach the area on Friday. An upper ridge will build
offshore next weekend, with cool northwest flow over the Pacific
Northwest.
&&
.SHORT TERM...A trough will move through the area today, with
scattered showers and increasing onshore flow. A PSCZ will form in
the afternoon. Cooler air aloft will destabilize the air for a
chance of thunderstorms in the north, and the snow level will fall
to the elevations of the higher passes tonight--as the showers end.
Wednesday and Thursday see a weak upper trough move through the area-
-and the models have been keeping the
area dry despite the trough.
.LONG TERM...The next significant system will arrive on Friday.
The heavier rain looks to clip southwest Washington and mainly is
directed into Oregon. The GFS shows a surface low weakening as it
reaches Astoria Friday evening--so that leaves our area in pretty
modes southeast winds that back around to northerly as the low goes
into the south. High pressure builds offshore for the weekend--but
the ridge is too far for any big warming or the air mass. Cool
northwest flow aloft should bring dry weather for next weekend.
&&
.AVIATION...
An upper level trough is sinking southeastward toward Western
Washington this morning. Westerly flow aloft continues with a moist
and generally stable air mass in place. Westerly flow aloft will
become moderate to strong later this morning as the trough axis
approaches then veer to northwest after 00Z. The air mass will
become somewhat unstable this afternoon...especially in the vicinity
of a convergence zone that is expected to develop over Snohomish
County by 20Z then gradually sink southward toward north King County
before dissipating in the Cascades after 03Z this evening.
There are widespread IFR ceilings across the region this morning and
these are expected to persist through 17Z or 18Z. Increasing
southerly low level flow near surface will lead some improvement in
ceilings by late morning, but MVFR in showers is expected to
continue over the interior of Western Washington through 00Z. An
isolated thunderstorm in possible in the vicinity of the convergence
zone this afternoon. Ceilings will gradually scatter out from the
northwest late this evening, but residual moisture and light surface
winds may be a good recipe for some areas of LIFR/IFR conditions in
fog by 12Z Wednesday.
KSEA...Above discussion applies. IFR ceilings likely to continue
through 17Z with some lifting to MVFR during the afternoon.
Increasing southerly surface winds expected later this morning with
S-SW 15 to 25 knots expected at times 18Z through 00Z. Most of the
shower activity associated with the convergence zone is expected to
remain north of the terminal, but a wind shift from SW to some
variation of N through E could reach SeaTac by 03Z as the remnants
of the convergence zone dissipates in the Cascades. Fog could be an
issue by 12Z-15Z Wednesday, but confidence in details is low at this
time. 27
&&
.MARINE...
A cold front over far southern British Columbia early this morning
will move south across the area during the day today. Expect
westerly flow ahead of the front to become northerly behind it.
Northerly flow tonight will become light easterly on Wednesday.
Light onshore or westerly flow will return on Thursday in response
to high pressure building along the WA coast.
Expect a frontal system to impact the area on Friday for a
possibility of gale force winds over the coastal waters.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 8 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory from 11 AM this morning to 8 PM PDT this
evening for Coastal Waters From Cape Flattery To James
Island Out 10 Nm-West Entrance U.S. Waters Strait Of Juan
De Fuca.
Small Craft Advisory from 3 PM this afternoon to 8 PM PDT this
evening for Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 8 AM this morning to 8 PM PDT this
evening for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca-Puget Sound and
Hood Canal.
Small Craft Advisory from 8 AM this morning to 5 AM PDT
Wednesday for Northern Inland Waters Including The San Juan
Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:00 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| Oct 2, 8:53 AM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.